Flood, Wood
- When
- June 12, 6:06 PM CST to June 13, 7:23 AM CST
- Where
- Wood forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.455, -90.042 (the zone’s center; the record gives no point)
Heavy rainfall from storms on June 11th caused a period of flooding on the Yellow River at Babcock from the evening of the 12th into the morning hours of the 13th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Heavy rainfall from storms on June 11th caused a period of flooding on the Yellow River at Babcock from the evening of the 12th into the morning hours of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 12, 2:45 PM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT TUE JUN 12 2001 UPR PATTERN WL UNDERGO AMPLIFICATION EARLY...AS TROF DEEPENS IN THE ROCKIES AND RIDGE BUILDS IN THE E. FLOW SHOULD DEAMPLIFY SIGNIFICANTLY DURING THE WEEKEND. NOT REAL THRILLED WITH HOW ANY OF THE SHORT-TERM MODELS ARE HANDLING THE DETAILS OF THE PATTERN DURING THE NEXT 60 HOURS. LOW-LEVEL FLOW ACRS THE RGN STILL IN THE PROCESS OF RECOVERING FM LAST NGTS CONVECTION. TSTMS ALONG OUTFLOW ACRS CENTRAL IA HV WEAKENED...AND NEW STORMS APPEAR TO HV STARTED SHIFTING NE. EXPECT TSTMS TO DEVELOP OVER SE SD/SW MN/NW IA THIS EVENING AND THEN EVOLVE INTO A COMPLEX WHICH WL HEAD ACRS MY FCST AREA OVERNIGHT. THERE WL BE A SVR THREAT WITH THE COMPLEX...BUT DON/T EXPECT THE WIDESPREAD SVR WE EXPERIENCED LAST NGT. TIMING ALSO LOOKS TO BE LATER...DURING THE LATE EVENING AND OVERNIGHT HRS. ALSO CONCERNED ABOUT THE POTENTIAL FOR SOME FLOODING...ESPECIALLY GIVEN THE HVY RAINS THAT OCCURRED LAST NGT. HOWEVER...BEST DYNAMICS SHOULD BE FOCUSED W OF THE AREA...SO WL MENTION HVY RAIN IN THE FCST...BUT HOLD OFF ON ISSUING A FLASH FLOOD WATCH. SINCE UPR FLOW WL BE BACKING SW AS TROF AMPLIFIES OVER THE ROCKIES... EXPECT FRONT TO MAKE NWD PROGRESS TNGT DESPITE THE CONVECTION. EXPECT FRONT TO SHIFT N OF MY FCST AREA TOMORROW...BUT MORE SLOWLY THAN THE MODELS INDICATE. TSTMS WL LIKELY STILL BE ACRS THE N EARLY. WL CARRY CHC IN THE N DURING THE AFTN IN CASE ANY CONVECTION FIRES ON OUTFLOWS LINGERING ACRS THE AREA. STILL EXPECT THE S TO BE WARM...HUMID...AND CAPPED. WENT WITH DRY FCST WED NGT AS MY FCST AREA SHOULD BE IN THE WARM SECTOR. EJECTING UPR SYSTEM SHOULD DRIVE COLD FRONT EWD INTO THE AREA BY THU AFTN. FRONT WL BE WEAKENING BY THE TIME IT MVS INTO MY FCST AREA. HOWEVER...UPR DYNAMICS LIKELY TO BE VERY INTENSE FOR THIS TIME OF YR. EXPECT SQUALL LINE TO DEVELOP ALONG THE FRONT AND SURGE EWD ACRS MY FCST AREA THU AFTN/EVE. ALTHOUGH THEY AGREE ON DEAMPLIFICATION...MED RANGE MODELS DIFFER ON THE DETAILS OF THE LARGE SCALE PATTERN FOR THE WEEKEND. MRF KEEPS HEIGHTS A BIT HIGHER...WHILE THE CONSENSUS OF THE OTHER MODELS IS TO HV SLGTLY LOWER HGHTS IN THE E AND A WNW FLOW. IN EITHER CASE...MY FCST AREA WL BE CLOSE TO THE SRN EDGE OF THE WESTERLIES...SO THERE WL CONT TO MENTION A CHC OF PCPN SUN-TUE. TEMPS SHOULD BE A BIT ABV NORMAL. COORD W MKE AND LSE. .GRB...NONE. SKOWR@ONSKI WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-121900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT TUE JUN 12 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS EVENING AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS IOWA THIS AFTERNOON. THE STORMS ARE EXPECTED TO SHIFT NORTHEAST INTO WISCONSIN TONIGHT AS A WARM FRONT MOVES NORTHWARD INTO THE AREA. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND HEAVY RAINFALL THE PRIMARY THREATS. THERE IS ALSO A RISK OF DAMAGING WINDS. PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN RECEIVED VERY HEAVY RAINFALL LAST NIGHT...SO ANY ADDITIONAL HEAVY RAIN COULD RESULT IN SOME FLOODING. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND TONIGHT. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB @RUKWBCeKDENNZUS90 KGRB 121659 BROGRB WIZ022-039-121815- GILLS ROCK OBSERVATION NATIONAL WEATHER SERVICE GREEN BAY WI 1159 AM CDT TUE JUN 12 2001 THE FOLLOWING CONDITIONS WERE REPORTED AT GILLS ROCK AT NOON CENTRAL TIME... WIND SOUTHEAST AT 9 KNOTS. PEAK WIND IN THE LAST HOUR 10 KNOTS. AIR TEMPERATURE 61 DEGREES.
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL INFO...
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT TUE JUN 12 2001
STILL PRELIMINARY...ADDITIONAL STORM SURVEYS ARE BEING CONDUCTED.
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0727 PM SPENCER WI WIND DAMAGE
06/11/01 MARATHON SEVERAL TREES DOWN.
REPORTED BY FIRE DEPT.
0738 PM STEVENS POINT WI 71 MPH WIND GUST
06/11/01 PORTAGE NUMEROUS TREES BLOWN DOWN.
REPORTED BY SPOTTER.
0745 PM 1 N PITTSVILLE WI 60 MPH WIND GUST
06/11/01 WOOD ALSO ROTATING WALL CLOUD.
REPORTED BY EMERGENCY MGMT
AND SPOTTERS.
0800 PM WHITING WI WIND DAMAGE
06/11/01 PORTAGE TREES AND POWER LINES
DOWN. ESTIMATED 65 MPH WIND
GUST. REPORTED BY SPOTTER.
0800 PM 15 W WISCONSIN RAPIDS WI WIND DAMAGE
06/11/01 WOOD LARGE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0805 PM WISCONSIN RAPIDS WI 73 MPH WIND GUST
06/11/01 WOOD SHERIFF REPORT. MEASURED
GUST. TIME ESTIMATED.
0839 PM IOLA WI 74 MPH WIND GUST
06/11/01 WAUPACA MEASURED WIND GUST FROM
SKYWARN SPOTTER.
0845 PM IOLA WI WIND DAMAGE
06/11/01 WAUPACA 10 TO 15 INCH DIAMETER
TREES DOWN IN AND AROUND
IOLA TO 8 N IOLA. REPORTED
BY SKYWARN SPOTTERS.
0900 PM COUNTYWIDE WI WIND DAMAGE
06/11/01 WAUSHARA MANY TREES AND POWER LINES
DOWN FROM HANCOCK TO POY
SIPPI. SOME DAMAGE TO
HOMES. REPORTED BY
EMERGENCY MANAGER.
0910 PM 7 W CLINTONVILLE WI 1.75 INCH HAIL
06/11/01 WAUPACA REPORTED BY EMERGENCY MGMT.
0910 PM FREMONT WI 70 MPH WIND GUST
06/11/01 WAUPACA ESTIMATED WIND GUST BY
FOX 11 METEOROLOGIST.
NUMEROUS TREES AND BRANCHES
DOWN.
0913 PM OMRO WI WIND DAMAGE
06/11/01 WINNEBAGO LARGE TREE BRANCES
BREAKING. REPORTED BY LAW
ENFORCEMENT.
0921 PM OSHKOSH WI 61 MPH WIND GUST
06/11/01 WINNEBAGO MEASURED WIND GUST BY
SPOTTER.
0938 PM 5 W OSHKOSH WI WIND DAMAGE
06/11/01 WINNEBAGO BUILDING MOVED BY THE WIND
AT HWY 21 AND SAND PIT
ROAD. REPORT RECEIVED BY
WEATHER SPOTTER.
0943 PM OSHKOSH WI 66 MPH WIND GUST
06/11/01 WINNEBAGO MEASURED BY ASOS AT KOSH.
0949 PM OSHKOSH WI 71 MPH WIND GUST
06/11/01 WINNEBAGO MEASURED WIND GUST BY
SPOTTER. THOUSANDS OF TREES
AND LARGE BRANCHES DOWN.
MANY POWER LINES DOWN.
NUMEROUS HOMES SUSTAINED
DAMAGE FROM FALLEN TREES.
0952 PM APPLETON WI 67 MPH WIND GUST
06/11/01 OUTAGAMIE MEASURED WIND GUST BY
SPOTTER.
0952 PM APPLETON WI WIND DAMAGE
06/11/01 OUTAGAMIE PORTION OF LARGE METAL
ROOF BLOWN OFF BUILDING.
REPORTED BY SKYWARN
SPOTTER.
0954 PM NEENAH WI 75 MPH WIND GUST
06/11/01 WINNEBAGO MEASURED BY SPOTTER.
0957 PM DARBOY WI 60 MPH WIND GUST
06/11/01 OUTAGAMIE WIND MEASURED BY SKYWARN
SPOTTER.
1011 PM 5 W NEWTON WI 0.75 INCH HAIL
06/11/01 MANITOWOC REPORTED BY S1KYWARN
SPOTTER.
JKL/JSThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256460.